Alert archive / Idaho / Red Flag Warnings in 2006
Red Flag Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 30, 2006, 3:10 AM PDT for 5 counties in Idaho. It took effect at Jul 30, 2006, 12:00 PM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2006, 3:10 AM PDT (10:10 UTC)
- In effect from
- Jul 30, 2006, 12:00 PM PDT
- Expired
- Jul 30, 2006, 2:39 PM PDT
- In force
- 3 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID
The radar
The Spokane radar (KOTX), 89 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.2 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2883 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KOTX 301010 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 310 AM PDT SUN JUL 30 2006 IDZ101-WAZ673-686-687-301815- /O.UPG.KOTX.FW.A.0001.060730T1900Z-060731T0200Z/ /O.NEW.KOTX.FW.W.0001.060730T1900Z-060731T0200Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 310 AM PDT SUN JUL 30 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A VERY STRONG TROUGH OF LOW PRESSURE WILL MOVE OVER THE DISTRICTS OF NORTH IDAHO AND EASTERN WASHINGTON TODAY. THIS TROUGH WILL PUSH A STRONG COLD FRONT THROUGH THE AREA...RESULTING IN THE POTENTIAL FOR STRONG AND GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITY VALUES. SUSTAINED SOUTHWEST WINDS OF 15-25 MPH WITH GUSTS TO 35 MPH WILL BE POSSIBLE EAST OF A LINE FROM MOSES LAKE TO REPUBLIC BY SUNDAY AFTERNOON AND CONTINUING INTO EARLY EVENING. WIND PRONE LOCATIONS SUCH AS SOUTHWEST FACING SLOPES AND PORTIONS OF THE COLUMBIA BASIN WILL SEE THE BEST CHANCE OF ENCOUNTERING THESE WINDS. MEANWHILE RELATIVE HUMIDITY VALUES MAY RANGE FROM 15 TO 25 PERCENT OVER THE VALLEYS AND 20 TO 30 PERCENT OVER THE MOUNTAINS. THE CONDITIONS ARE EXPECTED TO MODERATE AFTER 7 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS86 KOTX 302139 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 239 PM PDT SUN JUL 30 2006 IDZ101-WAZ673-686-687-302245- /O.CAN.KOTX.FW.W.0001.000000T0000Z-060731T0200Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 239 PM PDT SUN JUL 30 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED FLAG WARNING. WHILE BREEZY CONDITIONS WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON...RELATIVE HUMIDITIES WILL NOT ACHIEVE THE CRITICAL THRESHOLDS TO JUSTIFY CONTINUING THE WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 30, 2:28 AM PDT, 42 minutes earlier.
Area forecast discussion, Jul 30, 2:28 AM PDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
228 AM PDT SUN JUL 30 2006
.SYNOPSIS...
A MORE NOTICEABLE CHANGE TOWARD COOLER AND UNSETTLED WEATHER IS
EXPECTED TODAY AS A LOW PRESSURE SYSTEM OFF THE PACIFIC OCEAN MOVES
INTO THE INLAND NORTHWEST SUNDAY AFTERNOON AND EVENING. THIS WILL
BRING BREEZY WINDS TO MOST LOCATIONS AND ONLY A SLIGHT CHANCE OF
THUNDER. SEASONABLE TEMPERATURES AND FAST MOVING DISTURBANCES WILL
CHARACTERIZE THE WORK WEEK.
&&
.DISCUSSION...
TODAY AND TONIGHT...A PACIFIC LOW OFF OF VANCOUVER ISLAND WILL EJECT
INLAND TODAY...PUSHING A COLD FRONT ACROSS THE INLAND NORTHWEST. AN
UPPER LEVEL FRONT WILL BE EXITING NORTH IDAHO EARLY THIS MORNING...
FOLLOWED THE LOW LEVEL FRONT LATER THIS MORNING. SOME PRE-FRONTAL
SPRINKLES ARE POSSIBLE IN NORTH IDAHO EARLY...BUT FOR THE MOST PART
THE FRONTAL PASSAGE WILL BE DRY. THE BIG STORY WILL BE BREEZY
AND GUSTY WINDS. STRONG CAA ALONG WITH A JET ALOFT WILL ENHANCE THE
WINDS ESPECIALLY DURING THE AFTERNOON UNDER MAX MIXING. THE
STRONGEST WINDS WILL STRETCH FROM THE LEE OF THE CASCADES...ACROSS
THE BASIN INTO THE SPOKANE AREA AND THE PALOUSE. A FIRE WEATHER
WATCH REMAINS IN EFFECT FOR SUNDAY AFTERNOON AND EVENING DUE TO
STRONG WINDS AND LOW HUMIDITIES FOR THE AREA OF STRONGEST WINDS. AT
THIS TIME...THE TRICKY PART WILL BE THE HUMIDITY VALUES WHICH WILL
BE ON THE INCREASE TODAY...MAKING IT A MARGINAL EVENT. WILL NEED SOME
DRIER AIR TO MIX DOWN TO THE SURFACE UNDER THE BREEZY WINDS...SO WILL
NOT RULE IT OUT. THE CORE OF THE UPPER LOW WILL ROLL ACROSS THE NRN
TIER ZONES THIS AFTERNOON. THIS COUPLED WITH THE SURFACE BASED
INSTABILITY HAS THE POTENTIAL FOR ISOLATED CONVECTION. THE COOL-DOWN
WILL BE NOTICEABLE TODAY WITH TEMPERATURES IN THE 70S TO LOWER 80S.
THE WINDS WILL TAPER OFF THIS EVENING AS SKIES CLEAR...MAKING IT A
RATHER COOL NIGHT ESPECIALLY IN THE SHELTERED VALLEYS. RFOX.
MON THROUGH SAT...LONGWAVE PATTERN FOR THE REST OF THE SHORT-RANGE
FCST...AND THE ENTIRE EXTENDED-RANGE FCST...WILL BE CHARACTERIZED BY
A BROAD UPPER TROF OVER THE PACIFIC NW. THERELL BE TWO MAIN SHORT-
WAVES OF INTEREST...WAVE NUMBER ONE LIFTING NE THRU OREGON MON/MON
NT AND THE SECOND STRONGER FEATURE DROPPING SE INTO THE PAC NW
THURS AND FRI. HAVE KEPT THE FCST ESSENTIALLY DRY FOR MON/MON NT
AS A TRAILING VORT MAX TRAVELING ON THE TAIL END OF TODAYS COLD-
FRONT MOVES OUT OF ERN ORE AND INTO C ID. MAIN CHALLENGE WILL BE
HOW FAR N THE WARM-FRONT/STRETCHING DEFORMATION AXIS AND SW-NE
ORIENTED BAND OF PCPN WILL REACH. CAMAS PRAIRIE SHOULD BE THE LIKELY
NRN LIMIT OF THE PCPN MON NT. DRY ELSEWHERE. FOR THURS AND FRI...
THIS SECOND STRONGER COLD-FRONT APPEARS FAIRLY DRY. AND, WITH A
QUICK FROPA, THE MAIN CONCERN WILL BE THE AFFECT OF WINDS OF ONGOING
WILDFIRES...ESPECIALLY IN THE LEE OF THE CASCADES. GOOD NEWS IS THAT
HUMIDITIES ACCOMPANYING THE WINDS WILL BE MANAGEABLE AND NOT TOO LOW.
BZ
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH 12Z MON FOR ALL
AREA TAF SITES. LAYERS OF SMOKE ALOFT FROM FIRES TO THE SOUTH
THROUGH WEST...WILL MOVE ACROSS THE AREA TOWARD THE NE. EXPECT LOCAL
MVFR CONDITIONS FROM SMOKE... PRIMARILY ALONG THE EAST SLOPES AND IN
THE OKANOGAN VALLEY AND HIGHLANDS. ANTICIPATE BREEZY WINDS WITH
HIGHER GUSTS ACROSS MUCH OF THE AREA AFTER 18Z SUNDAY. RFOX.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 75 48 79 51 82 52 / 10 10 0 0 0 0
COEUR DALENE 75 46 78 49 81 50 / 10 10 0 0 0 10
PULLMAN 73 48 78 46 81 47 / 10 10 0 0 0 0
LEWISTON 79 53 85 57 88 58 / 10 10 0 0 0 0
COLVILLE 76 44 81 47 84 48 / 10 10 0 0 0 0
SANDPOINT 72 44 79 48 82 49 / 10 10 0 0 0 0
KELLOGG 73 43 78 48 81 49 / 10 10 0 0 0 0
MOSES LAKE 78 51 80 52 83 53 / 10 10 0 0 0 0
WENATCHEE 78 56 79 57 82 58 / 10 10 0 0 0 0
OMAK 80 52 81 53 84 54 / 10 10 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...FIRE WEATHER WATCH FROM NOON TO 7 PM SUNDAY FOR NORTHERN
PANHANDLE...COEUR DALENE AREA...IDAHO PALOUSE...CENTRAL
PANHANDLE MOUNTAINS.
WA...FIRE WEATHER WATCH FROM NOON TO 7 PM SUNDAY FOR WASHINGTON
PALOUSE...MOSES LAKE AREA...UPPER COLUMBIA BASIN...SPOKANE
AREA...NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS...WATERVILLE
PLATEAU.
&&Hazardous weather outlook, Jul 29, 11:20 AM PDT, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 1120 AM PDT SAT JUL 29 2006 IDZ001>004-026-027-WAZ031>038-041>044-301400- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC... INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP... OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE... MANSFIELD 1120 AM PDT SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO AND EAST WASHINGTON. .DAY ONE...REST OF TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH IS IN EFFECT FROM NOON TO 7 PM ON SUNDAY FOR MOST OF THE AREA. MODERATE AND GUSTY WINDS ALONG WITH LOW RELATIVE HUMIDITIES ARE EXPECTED. PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE DETAILS. SEARFWOTX/WWUS86 KOTX
Nearby
Red Flag Warnings in Idaho, 2006Red Flag Warnings in Washington, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.